Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 20, 2005, 3:16 AM MDT for Grant County, Sioux County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2005, 3:16 AM MDT (09:16 UTC)
- Expired
- Jun 20, 2005, 4:15 AM MDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Grant County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:00 AM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:05 AM MDT, 11 minutes earlier.
Area forecast discussion, Jun 20, 3:05 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT MON JUN 20 2005 .SHORT TERM... TODAY THROUGH WEDNESDAY NIGHT...CURRENT CONVECTION FROM EASTERN MONTANA THROUGH SOUTHWESTERN NORTH DAKOTA AND INTO NORTHWESTERN SOUTH DAKOTA WITH A SEVERE THUNDERSTORM WATCH EARLY THIS MORNING. SURFACE LOW OVER CENTRAL SOUTH DAKOTA WITH SURFACE HIGH ACROSS NORTHERN NORTH DAKOTA. BOTH THE NAM AND GFS SHOW A SMALL VORT MAX MOVING EAST ACROSS SOUTHERN NORTH DAKOTA THIS MORNING AND SEEMS TO BE ASSOCIATED WITH THE CONVECTION. HUMID AIR REMAINS OVER THE SOUTHERN PART OF THE STATE TODAY AS THE DRY SURFACE HIGH SLIDES EASTWARD ACROSS NORTHERN NORTH DAKOTA. THE H500 FLOW IS ZONAL WITH VORT MAXES MOVING THROUGH THE FLOW ACROSS THE STATE AGAIN TONIGHT. EXPECT SCATTERED THUNDERSTORMS SOUTH TONIGHT WITH SMALLER CHANCES NORTH. LOTS OF CAPE AND EXPECT POSSIBLY SEVERE CONVECTION. ON TUESDAY THE H500 RIDGE BUILDS TO THE WEST AND BROAD SURFACE LOW PRESSURE SETS UP FROM MONTANA THROUGH SOUTH DAKOTA. THIS SOUTHEAST FLOW WILL KEEP HIGH DEWPOINTS OVER THE STATE AND THE BUILDING RIDGE WILL MAINTAIN A MID LEVEL THERMAL CAP TUESDAY AND TUESDAY NIGHT. ON WEDNESDAY THE RIDGE IS OVER THE DAKOTAS BUT BEGINS TO BREAK DOWN...WITH A SURFACE TROUGH MOVING ACROSS THE STATE WEDNESDAY NIGHT. NIGHTTIME CONVECTION IS LIKELY WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN. .LONG TERM... CLASSIC LATE JUNE PATTERN FAVORING NOCTURNAL THUNDERSTORMS THROUGH THE ENTIRE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/RSL
Hazardous weather outlook, Jun 19, 3:48 AM MDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT SUN JUN 19 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200947- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 448 AM CDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ONGOING MORNING CONVECTION OVER CENTRAL NORTH DAKOTA CONTAINS A FEW SEVERE THUNDERSTORMS. THIS ACTIVITY MOVING EAST ACROSS THE STATE. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND TONIGHT ACROSS THE REGION...WITH THE THREAT OF SEVERE THUNDERSTORMS REMAINING OVER THE STATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER SOUTHERN NORTH DAKOTA ON MONDAY...AND OVER THE WESTERN THIRD OF THE STATE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:49 AM MDT | Severe Thunderstorm Warning | BIS | Adams | 41 min |
| Jun 20, 3:34 AM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 45 min |
| Jun 20, 4:14 AM MDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 61 min |
| Jun 20, 5:01 AM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 59 min |
| Jun 20, 5:01 AM MDT | Severe Thunderstorm Warning | BIS | Stark | 31 min |
| Jun 20, 5:47 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 58 min |
| Jun 20, 6:07 AM MDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 53 min |
| Jun 20, 6:46 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.